Hi, I’m almost 2 years post clipping of ruptured anuerysm and the worst part for me has been the constant headaches. My nuerologist recently started me on gabapentin it seems to be helping the headaches but it is causing serious fatigue. I was wondering if anyone had a similar experience on gabapentin, and if so does the fatigue subside after a while? I was on keppra initially after my rupture and had fatigue with that but as my body adjusted it got better, I’m really hoping this happens with the gabapentin too since these last few weeks have been the best my head has felt in 2 years! If I could only stay awake! Thanks.
Cassie, I think fatigue is one of the common side effects of Neurontin aka Gabapentin. Have you discussed it with your Neurologist? I’d give them a call and see how long they think the fatigue will last and what you can do about it.
yes I was on both, I blamed all issues on the meds but sadly its just the damage from the bleed, tc things do improve but it takes time! hang in there! xoxo
I was on Gabapentin because of spine problems that happened in the hospital after my brain surgery. I can't remember fatigue being caused by the med, although I had fatigue from the surgery. I eventually stopped taking it only because the nerve pain was better, but I may have to start taking it again.
I hope you keep getting relief from your headaches - I know they can be awful (I had severe migraines from cancer treatment years ago). My daughter takes Dilantin for hers and her new neurologist just added Keppra. The Dilantin has been a God send to her.
I was on Gabapentin for headache after my SAH. I only took one at night and it always made me tired. After a few months a neurologist wanted me to up my dose to three pills a day but that made me feel ill so I just kept on with the one at night for a little over a year. Then I went off of it and now I don't sleep as well but the headaches are not as bad and I think the gaba was starting to cause muscle pain.
I used to take Gabapentin three times a day and all I did was sleep, I simply could not function I refuse to be drugged. Now I take only one when I go to sleep and I wake up feeling great if there is such a thing as feeling great after a ruptured aneurysm.
I hated Gabapentin, sore throat, and I just wanted to crawl into a hole and sleep my life away. Tried it for a week, switched to Nortriptyline -- much better, though it had to build up in my system for about a month to get the full effect. Also took Topamax nightly for a bit to alleviate the rebound headaches, but found it built up in my system over the span of about 3 months, then switched to Zonegran which worked better but did the same thing over time... but by then the Nortriptyline has been working well and I was able to drop caffeine and all OTC pain relievers which I think contributed highly to the rebounding headaches. You need to play with medications. I know that's probably not what you want to hear -- I just wanted a pill that would make me feel like me again, but it's a recovery process, and it really is a process. I also found a great chiro that did SOT therapy that really helped, and recently found another that does dry needling technique. I'm down to a migraine with severe weather switches, but other than that, I'm back to myself, and down to 25 mg of Nortriptyline a night, with the aspirin a day needed due to the fact that I was Pipelined. Keep playing with medications with your neurologist.
Good luck & happy thoughts to you!